|Those so-called Natural Sleep Aids
Sep 19, 2010
I am on Atripla now for 2 years. Doing well. CD4 500, VL undetectable. So changing meds seems like a bad idea. But the problem is that I seem to have some trouble sleeping on some nights. I do take my meds at night. Is there any truth to these 'natural sleep aids' such as valerian root, lemon balm, hops, etc. and are they really safe ? Tried Ambien and it was not good for me.
I trust your and value your opinions !
| Response from Dr. Henry
There is little to no published data on the efficacy of many of over the counter natural sleep aids. Critical review of the claims suggest that many would not work as advertised. Benadryl (diphenhydramine)is the active ingredient of many of the sleep aids. Melatonin (1-3 mg) is seems helpful to a subset of patients. Sleep abnormalities are common in the general population. The efavirenz in Atripla can cause ongoing sleep problems in a small subset of patients. If the efaviren seems likely to be the main factor than a switch to an alternative regimen is reasonable to considert (ie nevirapine or ralgegravir or a boosted PI instead of efavirenz). In some case evaluation be a sleep specialist can be helpful. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Hpv After Licking Penis Sign Of HIV AIDS
- Itchy Rash After Masturbation Sign Of HIV AIDS
- Swollen Lymph Glands After Insertive Anal Sex Without Condom Does It Mean I Have HIV
- White Bumps On Penis After Anal Sex Worried I Have HIV
- White Bumps On Penis After Inverted Condom Worried I Have HIV
- Are Red Bumps All Over The Body A Sign Of An Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.